Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

anyone taken mirtazapine?

(6 Posts)
FaithLoveandGrace Wed 21-Jan-15 18:03:19

I went to see my GP this morning and it's been suggested I change from sertraline to mirtazapine. The sertraline is great for my moods but I can't orgasm on them - even at 50 mg I could never orgasm and it's getting really frustrating for me and for DP. Doc suggested changing to something else and has given me mirtazapine, so for the next two weeks I've got to drop sertraline from 100 mg to 50 mg and can then start taking the mirtazapine. Am I bit worried about taking the new on though and so wondering if any of you have any experience with it?

AmantesSuntAmentes Wed 21-Jan-15 18:19:33

When I had PTSD, I was prescribed Mirtazapine. For me, it was the only effective medication! It was the one which helped me to recover and I experienced no unwanted side effects, aside from weight gain (and for me it was still well worth it). What dose have you been prescribed? Most people find it has a sedating/ hypnotic effect but where insomnia is an issue, this is a usually a good thing smile.

FaithLoveandGrace Wed 21-Jan-15 18:43:19

I've been given 15 mg. doc did mention drowsiness but I'm having trouble sleeping so that could be a good thing. Not too keen on the weight gain though :/ did you take yours in the morning or evening? I'm thinking if it causes drowsiness it may be better to take in the evening.

AmantesSuntAmentes Wed 21-Jan-15 19:15:55

Definitely one to be taken in the evening! It usually also says so in the instructions. Try not to take it too late, because you still may feel a little drowsy the morning after. At that dose it shouldn't be too bad but some people do find it more sedating at lower doses.

The GP should have warned you of the weight gain but to be honest, at 15mg I didn't find it a problem. More so at a higher dose smile

CarbeDiem Wed 21-Jan-15 19:25:06

I was prescribed them to take alongside another AD. I had sleep issues so took it at night - literally 15 mins later (most nights) I'd be out for the count. I needed a good 8 hours sleep after them or else I still felt a bit drowsy.

NanaNina Wed 21-Jan-15 20:25:50

Weight gain with Mirtazapine affects more than 1 in 10 people, so a very common side effect. I have been on it 2 years (45mg) so max dose and have put on 1.5 stones, that won't move regardless of what I do - diet/exercise etc. This AD was added to the one I have taken for a long time by a psychiatrist and it hasn't really benefitted me, so I am gradually coming off it and hoping to lose the weight.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: